Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 20, 2012, 4:28 PM CDT for Murray County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 20, 2012, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
County Murray County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS84 KOUN 202128 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 428 PM CDT FRI JUL 20 2012 OKZ040-041-202215- GARVIN OK-MURRAY OK- 428 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN AND NORTHWESTERN MURRAY COUNTIES UNTIL 515 PM CDT... AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD... MOVING SOUTHWEST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... DAVIS...WYNNEWOOD AND TURNER FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3440 9711 3454 9738 3473 9716 3466 9699 TIME...MOT...LOC 2127Z 30DEG 15KT 3463 9713 $$ MBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:38 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 20, 2:38 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT FRI JUL 20 2012 .DISCUSSION... DOMINANT UPPER RIDGE IS SET TO REMAIN IN PLACE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. AS SUCH...EXPECT MUCH ABOVE AVERAGE HIGH TEMPS. THIS WILL ESPECIALLY BE THE CASE ACROSS NORTHERN OKLAHOMA...NEARER THE RIDGE CENTER. GIVEN THE STRENGTH OF THIS SYSTEM AND CONTINUED DRYING OF SFC...OPTED TO GO SEVERAL DEGREES ABOVE GUIDANCE THROUGH SUNDAY. WITH TRIPLE DIGITS EXPECTED OVER THE ENTIRE FA AND RATHER WARM OVERNIGHT TEMPS...WILL KEEP HEAT ADVISORY IN EFFECT THROUGH MONDAY. BE SURE TO FOLLOW HEAT SAFETY GUIDELINES THIS WEEKEND IF PLANNING OUTDOOR ACTIVITIES AS IT WILL LIKELY BE THE HOTTEST WEEKEND WE HAVE SEEN SO FAR THIS YEAR. WITH LARGE SCALE SUBSIDENCE...RAIN CHANCES WILL BE ALMOST NON- EXISTENT...BUT GIVEN DEGREE OF HEATING AND A FAIR AMOUNT OF MOISTURE ACROSS THE SRN THIRD OF THE AREA...AN ISOLATED SHOWER OR STORM IS NOT OUT OF THE QUESTION ALMOST ANY AFTERNOON. STILL...NO SFC BOUNDARIES OR AREAS OF UPPER FORCING ARE FORECAST AND WILL KEEP POPS BELOW 20 PERCENT THROUGH THE ENTIRE FORECAST PERIOD. A BIT OF RELIEF FROM THE HEAT MAY BE ON THE HORIZON AS THE MID LEVEL RIDGE BREAKS DOWN AND SHIFTS SOUTHEASTWARD BY MID TO LATE NEXT WEEK. FOR NOW...WILL KEEP UPPER 90S TO LOW 100S IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 105 74 105 / 0 0 0 0 HOBART OK 75 107 74 105 / 0 0 0 0 WICHITA FALLS TX 78 108 78 109 / 10 0 10 10 GAGE OK 74 107 72 106 / 0 0 0 0 PONCA CITY OK 71 107 73 109 / 0 0 0 0 DURANT OK 76 103 77 105 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR TXZ083>090. && 26/84
Hazardous weather outlook, Jul 20, 11:58 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT FRI JUL 20 2012
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT FRI JUL 20 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE.
DISCUSSION...
ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN OKLAHOMA THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL
DISTURBANCE. BY LATE THIS AFTERNOON...STRONG DAYTIME HEATING AND A
WEAK SURFACE TROUGH MAY RESULT IN ISOLATED STORMS ACROSS NORTHERN
AND CENTRAL OKLAHOMA. ANY STORM THAT FORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT FOR MOST OF OKLAHOMA AND PART OF
WESTERN NORTH TEXAS. FOLLOW HEAT SAFETY GUIDELINES IF PLANNING TO
BE OUTDOORS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE...CENTER OVER THE CENTRAL PLAINS...WILL BRING
AN EXTENDED PERIOD OF VERY HOT TEMPERATURES. THUNDERSTORM CHANCES
WILL REMAIN VERY LOW THROUGH THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT FOR MOST OF OKLAHOMA AND PART OF
WESTERN NORTH TEXAS THROUGH MONDAY. FOLLOW HEAT SAFETY GUIDELINES
IF PLANNING TO BE OUTDOORS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM SATURDAY JULY 21.In the hours before
Special weather statement, Jul 20, 3:11 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT FRI JUL 20 2012
OKZ040-042-202100-
GARVIN OK-PONTOTOC OK-
311 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARVIN AND CENTRAL
PONTOTOC COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ADA...
MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ADA...STRATFORD...BYNG...FRANCIS...FITZHUGH AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3464 9654 3464 9701 3485 9696 3487 9674
3486 9671 3488 9669 3489 9655 3487 9654
3487 9651 3489 9650 3490 9642
TIME...MOT...LOC 2008Z 1DEG 10KT 3478 9675
MBSSpecial weather statement, Jul 20, 3:44 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT FRI JUL 20 2012 OKZ040>042-047-202145- JOHNSTON OK-GARVIN OK-PONTOTOC OK-MURRAY OK- 344 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSTON...EAST CENTRAL GARVIN...SOUTHWESTERN PONTOTOC AND EASTERN MURRAY COUNTIES UNTIL 445 PM CDT... AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROFF... MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SULPHUR...ROFF...MILL CREEK...DOUGHERTY...FITZHUGH...HICKORY... SCULLIN...LAKE OF THE ARBUCKLES...CONNERVILLE...PONTOTOC...REAGAN AND FITTSTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3431 9664 3440 9712 3471 9705 3474 9651 TIME...MOT...LOC 2041Z 13DEG 13KT 3464 9680 MBS
Special weather statement, Jul 20, 4:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 428 PM CDT FRI JUL 20 2012 OKZ040-041-202215- GARVIN OK-MURRAY OK- 428 PM CDT FRI JUL 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN AND NORTHWESTERN MURRAY COUNTIES UNTIL 515 PM CDT... AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD... MOVING SOUTHWEST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... DAVIS...WYNNEWOOD AND TURNER FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3440 9711 3454 9738 3473 9716 3466 9699 TIME...MOT...LOC 2127Z 30DEG 15KT 3463 9713 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:12 PM CDT | Special Weather Statement | OUN | Major | 48 min |
| Jul 19, 7:15 PM CDT | Special Weather Statement | OUN | Garfield | 45 min |
| Jul 20, 5:09 AM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 4 days |
| Jul 20, 3:11 PM CDT | Special Weather Statement | OUN | Pontotoc | 49 min |
| Jul 20, 3:44 PM CDT | Special Weather Statement | OUN | Johnston, Murray, Pontotoc | 61 min |
| Jul 20, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 42 min |
| Jul 20, 4:55 PM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Jul 20, 4:56 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Jul 20, 5:31 PM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Jul 20, 4:47 PM CDT | Special Weather Statement | OUN | Archer | 28 min |
| Jul 20, 4:59 PM CDT | Special Weather Statement | OUN | Baylor | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.